Thunderstorm Wind, Spencer
- When
- July 15, 7:13 PM CST
- Where
- Spencer County, Gentryville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.117, -87.033
Trees were blown down across Highway 231.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 15, 2:05 PM CST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT TUE JUL 15 2003 MAIN FORECAST CHALLENGE IS WHETHER CONVECTION WILL FIRE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. LATEST WEATHER MAPS SHOW A SOUTHWARD PROGRESSING COLD FRONT DRAPED ACROSS CENTRAL INDIANA...SOUTH-CENTRAL ILLINOIS...INTO EAST-CENTRAL MISSOURI. THIS FRONT IS FORECAST TO CONTINUE TO DROP SOUTHWARD OVERNIGHT...CLEARING MOST OF THE AREA BY DAYBREAK WEDNESDAY. CURRENT LAPS DATA INDICATES EXTREME INSTABILITY ACROSS THE AREA...WITH CAPES ABOVE 4000 J/KG AND LIFTED INDICES NEAR MINUS 6. IN ADDITION... SURFACE DEW POINTS HAVE SOARED INTO THE MID 70S JUST AHEAD OF THE COLD FRONT. THE ONLY THING KEEPING EXPLOSIVE CONVECTION FROM OCCURRING IS THE PRESENCE OF THE HIGH PRESSURE RIDGE ALOFT AND ITS ASSOCIATED CAP OF WARM AIR AROUND AND JUST BELOW THE 700 MB LEVEL. PRESENT THINKING IS THAT AS THE FRONT CONTINUES TO PUSH SOUTH... SCATTERED CONVECTION SHOULD CONTINUE TO FIRE ALONG AND JUST AHEAD OF THE FRONT. CONFIDENCE IS NOT ALL THAT HIGH THOUGH...GIVEN THE STRENGTH OF THE CAP. IF CONVECTION DOES GO OVER THE NEXT FEW HOURS...SEVERE WEATHER CERTAINLY IS POSSIBLE. HAVE TRENDED THIS FORECAST TOWARD THE SLIGHTLY FASTER GFS SOLUTION...WHICH TAKES THE FRONT SOUTH OF THE ENTIRE AREA BY LATE TONIGHT. MOST OF THE CONVECTION SHOULD TAPER OFF BY MIDNIGHT WITH THE LOSS OF DAYTIME HEATING...SO HAVE REMOVED ANY MENTION OF POPS FROM THE OVERNIGHT FORECAST. AS THE HIGH PRESSURE RIDGE BUILDS INTO THE AREA ON WEDNESDAY...SO DOES THE CAP...WITH GFS FORECAST 700 MB TEMPERATURES IN THE VICINITY OF 13 DEGREES. THIS STRONG RIDGE WILL LIKELY HOLD INTO THURSDAY AND FRIDAY AS WELL...SO KEPT THE DRY FORECAST IN PLACE THROUGH THE END OF THE WEEK. THE NEXT FRONTAL SYSTEM WILL SAG INTO THE AREA THIS WEEKEND AS THE UPPER-LEVEL RIDGE RETROGRADES BACK TO THE WEST. AS A RESULT...THERE WILL BE A DAILY SMALL CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH MONDAY. HAVE CHOSEN TO KEEP NEXT TUESDAY DRY AS MOST OF THE DISTURBED WEATHER SHIFTS AWAY FROM THE REGION. WITH REGARD TO TEMPERATURES...GENERALLY STAYED WITHIN THE RANGE OF AVAILABLE MOS GUIDANCE FOR THIS FORECAST PACKAGE. .PAH...NONE. PRESLEY
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT A WEAK FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHEAST ACROSS MOST OF THE FOUR STATE REGION THIS EVENING AND OVERNIGHT. AN ISOLATED SEVERE THUNDERSTORM REMAINS A POSSIBILITY THIS EVENING...WITH THE MAIN THREATS STRONG WIND...AND POSSIBLY 3/4 INCH HAIL. THE CHANCE OF THUNDERSTORMS WILL DECREASE OVERNIGHT...WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN LAKES AND PENNYRILE REGIONS OF WESTERN KENTUCKY ON WEDNESDAY. A COLD FRONT WILL BRING DRIER AIR SOUTHWARD ACROSS THE QUAD STATE ON WEDNESDAY...BUT ENOUGH MOISTURE MAY LINGER IN THE MURRAY...CADIZ AND HOPKINSVILLE AREAS TO ALLOW FOR A FEW THUNDERSTORMS TO DEVELOP. SEVERE WEATHER IS NOT EXPECTED. THERE IS ALSO A SMALL CHANCE OF THUNDERSTORMS THROUGHOUT THE QUAD STATE FROM FRIDAY NIGHT THROUGH MONDAY...AS MOISTURE INCREASES AHEAD OF YET ANOTHER WEAK COLD FRONT. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH ANY STORMS THAT MAY DEVELOP NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across Highway 231.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365847.